MAUDE Adverse Event Report: ARTHREX, INC. SC, 4.2 OPN ENDD, LFT NTCH, W/FLUSHPORT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SC, 4.2 OPN ENDD, LFT NTCH, W/FLUSHPORT; MANUAL INSTR, GENERAL SURGICAL
Model Number SC, 4.2 OPN ENDD, LFT NTCH, W/FLUSHPORT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy the device broke during use and the closing mechanism was defective.The surgeon had to cut the sutures with scissors.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-11794lf suture cutter with lot number: 15140485 was received for investigation.Visual evaluation of the device noted no problems with the exterior of the device.Functional testing was performed by attempting to cut a suture and it was noted that the ar-11794lf suture cutter would not cut and the actuator would not open and close the jaw as expected.The most likely cause for the reported failure can be attributed to wear and tear incurred from repeated usage.Refer to investigation photos.

Brand Name
SC, 4.2 OPN ENDD, LFT NTCH, W/FLUSHPORT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19285551
Report Number1220246-2024-03076
Device Sequence Number8474064
Product Code MDM
UDI-Device Identifier00888867252448
UDI-Public00888867252448
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSC, 4.2 OPN ENDD, LFT NTCH, W/FLUSHPORT
Device Catalogue NumberAR-11794LF
Device Lot Number15140485
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown